Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 5, 2000, 6:43 PM CDT for East Baton Rouge Parish, East Feliciana Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 5, 2000, 6:43 PM CDT (23:43 UTC)
- Expired
- May 5, 2000, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 7:00 PM CDT | Thunderstorm Wind | Baton Rouge, LA | A tree was knocked down on a house and a number of power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 052344 SVRNEW LAC033-037-060030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 643 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR - EAST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA - EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA * UNTIL 730 PM CDT * AT 654 PM CDT... DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM JUST NORTH OG FOUNTAINM PLACE. THE STORM IS MOVING TOWARDS NORTHEAST AT 25 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...(AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:10 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 5, 2:10 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 210 PM CDT FRI MAY 5 2000 MODELS IN GOOD AGREEMENT WITH SLOW NE MOVEMENT OF UPPER LEVEL LOW. MAIN AREA OF DISAGREEMENT IS WITH THE LOWER HEIGHTS OVER THE LOWER MISSISSIPPI VALLEY. WILL MAINTAIN SOME THREAT OF MAINLY AFTERNOON CONVECTION SAT AND SUN BASED ON THE FOLLOWING. LOW LEVEL SLY WINDS WILL CONTINUE...MAX TEMPS WILL BE IN THE MID TO UPPER 80S BOTH DAYS. UPPER LEVEL DIVERGENT CENTERED OVER SE LOUISIANA BY 18Z SAT AND AGAIN BY LATE SUN...BUT WEAKER. MEAN RH AND PCPL WATER ABOUT THE SAME AS TODAY. 5H TEMPS NEAR MINUS 12 DEGS THROUGH THE FORECAST PERIOD. EXPECT THE TROUGH AND DRIER AIR TO BE EAST OF THE CWA MON. MAY HAVE TO BEGIN THE FORECAST PERIOD FOR...REMAINDER OF THIS AFTERNOON...WHERE CONVECTION IS ONGOING. ALSO EXPECT PATCHY FOG TO DEVELOP LATE TONIGHT NORTH OF LAKE PONTCHARTRAIN AS WINDS DECREASE TO NEAR 3 KT OR LESS. AS TROUGH MOVES EAST OF THE CWA EXPECT WE CAN DELETE THE CHANCE OF PCPN MON AND TUE THEN MENTION AFTN SHOWERS AND TSTMS ON WED. EXPECT TEMPS TO BE AT OR A LITTLE ABOVE NORMAL THROUGH WED. MCB 65/87/65/87 1312 BTR 68/86/68/88 1312 MSY 70/86/69/8y8 1312 BIX 73/84/72/84 1212 .NEW...NONE. LA...NONE. MS...NONE. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:28 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 32 min |
| May 5, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana | 23 min |
| May 5, 4:21 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 54 min |
| May 5, 6:56 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.